Frontiers of stochastically nondominated portfolios

Andrzej Ruszczynski, Robert J. Vanderbei

Research output: Contribution to journalComment/debatepeer-review

63 Scopus citations


We consider the problem of constructing a portfolio of finitely many assets whose returns are described by a discrete joint distribution. We propose mean-risk models that are solvable by linear programming and generate portfolios whose returns are nondominated in the sense of second-order stochastic dominance. Next, we develop a specialized parametric method for recovering the entire mean-risk efficient frontiers of these models and we illustrate its operation on a large data set involving thousands of assets and realizations.

Original languageEnglish (US)
Pages (from-to)1287-1297
Number of pages11
Issue number4
StatePublished - 2003

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics


  • Least absolute deviations
  • Linear programming
  • Mean-risk analysis
  • Parametric simplex method
  • Portfolio optimization
  • Robust statistics
  • Stochastic dominance


Dive into the research topics of 'Frontiers of stochastically nondominated portfolios'. Together they form a unique fingerprint.

Cite this